Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Mar 25, 2021, 3:02 AM CDT for Rockwall County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 3:02 AM CDT (08:02 UTC)
- Expired
- Mar 25, 2021, 3:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
County Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 114 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
973 WWUS84 KFWD 250802 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 302 AM CDT Thu Mar 25 2021 TXZ105-121>123-250830- Kaufman TX-Van Zandt TX-Hunt TX-Rains TX- 302 AM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHEASTERN KAUFMAN...NORTHWESTERN VAN ZANDT AND NORTHWESTERN RAINS COUNTIES UNTIL 330 AM CDT... At 302 AM CDT, Doppler radar was tracking a strong thunderstorm near Terrell, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Greenville, Terrell, West Tawakoni, Quinlan, East Tawakoni, Hawk Cove, Lake Tawakoni State Park and Lone Oak. A Tornado Watch remains in effect until 400 AM CDT for north central Texas. LAT...LON 3262 9611 3273 9634 3309 9616 3296 9588 TIME...MOT...LOC 0802Z 208DEG 29KT 3273 9622 $$ Bonnette
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Mar 25, 12:15 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 25, 12:15 AM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1215 AM CDT Thu Mar 25 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tonight/ A cold front currently extends along a Bonham to DFW to Hamilton line, with the strongest thunderstorms along and south of the boundary. The first round of convection remains across East and Northeast Texas, while the next round of showers and thunderstorms is generally located west of the I-35 corridor and south of US-81. This activity should become more widespread over the next few hours and move from across the region. High res guidance indicates the environment is favorable for a hail/damaging wind threat, with CAPE values near 1000 J/kg, steep lapse rates upwards of 7 C/km, and large scale lift as a shortwave approaches. In combination with the presence of high moisture content, a localized flash flood threat cannot be ruled out as thunderstorms move slowly along an axis from southwest to northeast. By Thursday morning, widespread showers and thunderstorms will be located generally along and east of the I-35 corridor. As the shortwave departs the region, precipitation will come to an end from west to east. Cloud cover will also clear as drier air filters in. Abundant sunshine and westerly winds around 10 to 15 mph will yield highs in the upper 60s along the Red River and low 70s across Central Texas. Garcia && .LONG TERM... /Issued 315 PM CDT Wed Mar 24 2021/ /Thursday Night Onward/ Following the departure of tonight/tomorrow's storm system, fair weather will prevail to end the week. Surface flow will quickly turn back around to the southeast on Friday, allowing temperatures to bounce back into the upper 70s and low 80s beneath mostly sunny skies. By Saturday, sufficient moisture return should support warm advection showers and a few storms mainly across parts of Central and East Texas as a weak upper shortwave moves overhead. Coverage of storms may increase some late Saturday into early Sunday as frontal zone pushes southward through the forecast area. While this setup does not appear very favorable for severe weather at this time, the overall parameter space could support some strong storms simply given the degree of instability and shear progged to be in place. On Sunday, a stronger upper low is expected to move across the area, although most of the CWA may be positioned within the post-frontal airmass at the surface, leading to a favorable overrunning regime and more widespread rain heading into Monday. Another progressive disturbance or two could keep rain chances in the forecast through at least next Wednesday, although the frequent frontal intrusions and lack of significant moisture/instability recovery may limit the overall severe weather threat through the extended portion of the forecast. Some drier weather may return for the second half of next week. -Stalley && .AVIATION... /NEW/ /06Z TAFs/ MVFR ceilings prevail across the region, but intermittent periods of VFR may occur through the early morning hours. A cold front is currently moving across the Metroplex, resulting in a northerly to northwesterly wind shift. For the Metroplex terminals, ceilings around 1500-2500 feet are expected to prevail through the mid morning hours on Thursday. Across Waco, it is possible ceilings/visibility may drop to IFR overnight. VFR ceilings should return around 13-14Z at Waco and closer to 16-17Z across the Metroplex terminals. A brief lull in precipitation is expected, but showers and thunderstorms are already developing south and west of the region. Scattered thunderstorms should approach the Metroplex terminals within the next hour or so and may begin to skirt the Waco terminal around 7Z. Periods of scattered showers and thunderstorms will continue through Thursday morning as a shortwave moves across the region. VFR should prevail through the remainder of the forecast period with westerly winds around 10 to 15 knots. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 69 50 79 57 / 90 60 0 0 0 Waco 54 71 48 79 59 / 90 40 0 0 0 Paris 54 66 45 74 54 / 90 80 0 0 0 Denton 48 68 45 79 53 / 90 50 0 0 0 McKinney 52 68 46 77 54 / 90 70 0 0 0 Dallas 54 70 52 80 59 / 90 60 0 0 0 Terrell 53 68 46 77 56 / 90 60 0 0 0 Corsicana 55 70 50 79 59 / 90 50 0 0 0 Temple 53 73 47 81 58 / 90 30 0 0 0 Mineral Wells 47 68 46 81 53 / 80 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 25, 1:03 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 103 AM CDT Thu Mar 25 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260615- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 103 AM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible overnight. Large hail and damaging winds will be the primary threats, however, a few tornadoes can't be ruled out, mainly east of I-35 and south of I-20. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Low thunderstorm chances return to the forecast east of I-35 on Saturday afternoon and night and across much of the region Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested overnight mainly south of I-20.
In the hours before
Local storm report, Mar 25, 12:17 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1217 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL 2 N GRAYS PRAIRIE 32.50N 96.34W
03/24/2021 E1.00 INCH KAUFMAN TX PUBLIC
DELAYED REPORT...QUARTER SIZE HAIL VIA MPING
NORTH OF GRAYS PRAIRIE. TIME ESTIMATED VIA
RADAR.
&&
BAINSpecial weather statement, Mar 25, 12:42 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1242 AM CDT Thu Mar 25 2021
TXZ122-123-250630-
Van Zandt TX-Rains TX-
1242 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN ZANDT AND
SOUTHEASTERN RAINS COUNTIES UNTIL 130 AM CDT...
At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm near
Edgewood, moving northeast at 20 mph.
Nickel size hail will be possible with this storm. Hail may also
accumulate on area roadways and make travel hazardous after the
storm has passed.
Locations impacted include...
Edgewood, Emory and Fruitvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 400 AM CDT for north central
Texas.
LAT...LON 3262 9593 3280 9595 3296 9567 3277 9564
3272 9564
TIME...MOT...LOC 0541Z 238DEG 20KT 3274 9587
BonnetteSpecial weather statement, Mar 25, 12:51 AM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1251 AM CDT Thu Mar 25 2021 TXZ095-106-250630- Lamar TX-Delta TX- 1251 AM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND DELTA COUNTIES UNTIL 130 AM CDT... At 1250 AM CDT, Doppler radar was tracking a strong thunderstorm near Pecan Gap, moving northeast at 20 mph. Nickel size hail will be possible with this storm. Hail may also accumulate on area roadways making travel hazardous after the storm has passed. Locations impacted include... Paris, Cooper, Roxton and Pecan Gap. A Tornado Watch remains in effect until 400 AM CDT for north central Texas. LAT...LON 3330 9586 3348 9586 3371 9547 3341 9540 TIME...MOT...LOC 0550Z 242DEG 18KT 3339 9582 Bonnette
Local storm report, Mar 25, 1:04 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
104 AM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 3 N SAGINAW 32.91N 97.36W
03/24/2021 M2.00 INCH TARRANT TX PUBLIC
DELAYED REPORT...2 INCH HAIL STONES MEASURED
A FEW MILES NORTH OF SAGINAW.
&&
BAINSpecial weather statement, Mar 25, 1:44 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
144 AM CDT Thu Mar 25 2021
TXZ134-145-250715-
Ellis TX-Hill TX-
144 AM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HILL AND ELLIS
COUNTIES UNTIL 215 AM CDT...
At 144 AM CDT, Doppler radar was tracking a strong thunderstorm near
Italy, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lancaster, Waxahachie, Ennis, Midlothian, Glenn Heights, Red Oak,
Ovilla, Palmer, Italy, Oak Leaf, Maypearl, Bardwell, Carl's Corner,
Garrett, Milford and Pecan Hill.
A Tornado Watch remains in effect until 400 AM CDT for central and
north central Texas.
LAT...LON 3236 9652 3199 9701 3220 9714 3255 9688
3255 9672
TIME...MOT...LOC 0644Z 225DEG 37KT 3219 9697
BonnetteSpecial weather statement, Mar 25, 3:02 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 302 AM CDT Thu Mar 25 2021 TXZ105-121>123-250830- Kaufman TX-Van Zandt TX-Hunt TX-Rains TX- 302 AM CDT Thu Mar 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUNT...NORTHEASTERN KAUFMAN...NORTHWESTERN VAN ZANDT AND NORTHWESTERN RAINS COUNTIES UNTIL 330 AM CDT... At 302 AM CDT, Doppler radar was tracking a strong thunderstorm near Terrell, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Greenville, Terrell, West Tawakoni, Quinlan, East Tawakoni, Hawk Cove, Lake Tawakoni State Park and Lone Oak. A Tornado Watch remains in effect until 400 AM CDT for north central Texas. LAT...LON 3262 9611 3273 9634 3309 9616 3296 9588 TIME...MOT...LOC 0802Z 208DEG 29KT 3273 9622 Bonnette
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:08 PM CDT | Tornado Warning | FWD | Bosque, Hamilton | 52 min |
| Mar 24, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 40 min |
| Mar 24, 7:33 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
| Mar 24, 7:47 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 58 min |
| Mar 24, 7:55 PM CDT | Tornado Warning | FWD | Bosque, Hill | 50 min |
| Mar 24, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 40 min |
| Mar 24, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 66 min |
| Mar 24, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 65 min |
| Mar 24, 8:43 PM CDT | River Flood Warning | FWD | Hunt | 36 hr |
| Mar 24, 8:44 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 37 hr |
| Mar 24, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 42 min |
| Mar 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 51 min |
| Mar 24, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 61 min |
| Mar 24, 9:37 PM CDT | Tornado Warning | FWD | Denton | 32 min |
| Mar 24, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 65 min |
| Mar 24, 10:23 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 52 min |
| Mar 24, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Kaufman | 59 min |
| Mar 24, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 39 min |
| Mar 24, 11:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Mar 24, 11:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Mar 25, 12:12 AM CDT | Special Weather Statement | FWD | Montague | 48 min |
| Mar 25, 12:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Mar 25, 12:42 AM CDT | Special Weather Statement | FWD | Rains | 48 min |
| Mar 25, 12:51 AM CDT | Special Weather Statement | FWD | Delta | 39 min |
| Mar 25, 1:44 AM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Mar 25, 3:12 AM CDT | Special Weather Statement | FWD | Van Zandt | 48 min |
| Mar 25, 3:29 AM CDT | Special Weather Statement | FWD | Bell | 31 min |
| Mar 25, 5:07 AM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.